74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Weight gain chemo/herceptin

8 REPLIES 8

Re: Weight gain chemo/herceptin

Thanks folks for your comments- very reassuring. It must take a while for the steroids to get out of the system. I. Hav decided to just keep doing what im doing. Ie walking plenty and watching my food intake. I reckon in im patient (lol) itt will eventually drop off. I weighd myself yesterday and id losta wee half. Not much but its the first time my weight has gone down in 18 wks! 🙂

Re: Weight gain chemo/herceptin

I've just had FECx6. Before I started I hit the scales at 7 st. 9 lbs and still weigh exactly the same. When I had FECx1 the first night I found I was jittery, couldn't keep still and couldn't sleep and was also getting hallucinations. I rang my chemo nurse the next morning and she immediately said "It's the steroids. Stop taking them immediately.
Didn't take any more during that FEC and after seeing my oncologist it was decided that for all further FECs I would only have steroids in my infusion but no tablets etc.
To my mind I think this proves that the steroids are to blame. Although I've eaten healthily I do put on weight easily and with the lack of usual exercise (I train three dogs) I though that weight would be a problem but it hasn't.
So ladies I'm sure that now you are no longer on the steroids the weight will go back to normal. Good luck.





Re: Weight gain chemo/herceptin

Thanks for your input Tina. That was kind of you 🙂

Personally I have decided not to get too worked up about it, although I'd rather be slim and lovely of course. 🙂

I'm sure we will be able to work it off when we all feel well again. In the meantime, I am making sure I have enough spare tires for my future reconstructive surgery! 😛
Guest user
Not applicable

Re: Weight gain chemo/herceptin

hi to all those worried about weight gain , when i first had my cancer in 2003 and had my chemo , rads etc i also put weight on about a stone well a bit more to be honest went to a dress size 14 , apparently due to the steroids etc , but dont worry the weight does come off eventually , i did return to my size 10 eventually lots off healthy eating and gentle exercise and you too will get the weight loss 🙂 , since my cancer returned 2012 i put weight on again , but have slowly managed to shift some off it again . i wish you all the best and lots off healthy eating 🙂

Re: Weight gain chemo/herceptin

Thanks Morwenna, that's exactly what Im looking for! I also worked hard at losing 3 stone prior to being diagnosed.
I was maintaining it nicely until chemo with all the associated meds. Like you, I'd just like some reassurance that the weight will move ( downwards). I promise I've been watching what I eat, I keep a food diary and try to walk every day. Im getting really fed up as my weight is not budging. Grr. 😉

Re: Weight gain chemo/herceptin

My sister-in-law in the UK has just finished lumpectomy, fec-t and rads. I have never seen her with a spare pound on her in all the 25 years plus I have known her, but she tells me she has gained a stone.

I worked hard at losing 15 pounds last summer, but since my diagnosis in October I am now nearly 5-7 lbs heavier, plus whatever was the weight of my breast.

What we need are people who have finished everything to come back and reassure us that it is normal, and we will get our energy and sveldt bodies (snort) back licketty-spit once we are finished with all ths nonsense! 😉

Re: Weight gain chemo/herceptin

I have also gained weight (also about 10 pounds) whilst on chemo - another's SE to add to all the others! Well, if it is a SE or me just over-eating!! I am 48 hours post FEC 4, with two more rounds of FEC 75 chemo, followed by Herception.
Before starting chemo, I heard that you could either lose weight - or gain it. I hoped to lose weight - not so!
i am eating healthily, have not lost my appetite though, if anything, I seem to be eating a bit more, maybe the steroids? Admittedly, I have not been doing as much exercise, I used to go on long walks regularly and swim before treatment started, but now my energy levels so low, I haven't got the energy to walk so far - and swimming is a no-no while on chemo, according to my BCN, incase of infection.
I too would be interested if anyone knows if weight gain whilst on chemo/Herceptim can be down to the chemo drugs or down to being less aactive and more duvet days etc. I think it may be combination of both, but if anyone on this forum has spoken to their ONC or BCN about weight gain and the cause whilst on chemo/Herceptim, can you enlighten us fatties please? X Fatty-Harbuckle signing off.. ;( x
Guest user
Not applicable

Re: Weight gain chemo/herceptin

Are the side effects of chemo dependent on the drugs you are given, I had hoped that I would at least lose some weight while undergoing che,o but all the reading that I have dome suggests weight gain is likely. Since having ,y WLE I have put on a lot of weight owing to restricted movement and lack of exercise.

i will be interested in reading the responses that you get to this thread. My thoughts are with you xx

Weight gain chemo/herceptin

Im hoping someone can give me some advice. Ive just finished chemo two wks ago ( 3x FEC 3xTAX) and have had 2 cycles of herceptin.
Since i started chemo ive put on 10lbs, despite really monitoring what i eat and walking every day for abt 4-5 miles. Is the weight gain normal. Is ita se of the drugs? If so when does it go? Im really peed off as I feel really bloated and puffy esp round tum. Im hoping im not the only one who has experienced this.
Thanks